Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 250, NWS Twin Cities, MN

July 26, 2007Hennepin County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2007, 2:55 PM CDT for Hennepin County, Minnesota. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 2:55 PM CDT (19:55 UTC)
Expired
Jul 26, 2007, 3:45 PM CDT
In force
50 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Hennepin County, MN

The radar

The Minneapolis radar (KMPX), 24 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 2:55 PM CDTTSTM WND DMGMinneapolis, MNPOWERLINES DOWN NEAR LAKE HARRIETT AND LAKE CALHOUN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 261956
SVRMPX
MNC053-262045-
/O.NEW.KMPX.SV.W.0250.070726T1955Z-070726T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
255 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 345 PM CDT

* AT 254 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EDINA... OR JUST
  SOUTHWEST OF MINNEAPOLIS...AND MOVING NORTHEAST AT 10   MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINNEAPOLIS...
  EDINA...
  RICHFIELD...
  
STAY INDOORS...AND AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHERN MINNESOTA.

LAT...LON 4498 9339 4484 9335 4489 9318 4490 9321
      4503 9322

$$

MB
2 follow-up statements
000 
WWUS53 KMPX 262021
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT THU JUL 26 2007

MNC053-262045-
/O.CON.KMPX.SV.W.0250.000000T0000Z-070726T2045Z/
HENNEPIN MN-
320 PM CDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR HENNEPIN COUNTY...

AT 317 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR RICHFIELD...OR ABOUT OVER
RICHFIELD...AND MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE RICHFIELD...MINNEAPOLIS...AND 
THE PORTION OF INTERSTATE 35 WEST BETWEEN THE MINNESOTA RIVER AND 
RICHFIELD.

LAT...LON 4493 9337 4480 9331 4489 9318 4490 9321
      4501 9322

$$
000 
WWUS53 KMPX 262037
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 PM CDT THU JUL 26 2007

MNC053-262046-
/O.EXP.KMPX.SV.W.0250.000000T0000Z-070726T2045Z/
HENNEPIN MN-
336 PM CDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR HENNEPIN COUNTY EXPIRES AT 345
PM CDT...

SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. PRIOR TO MOVING 
OUT OF THE COUNTY...54 MPH WINDS WERE REPORTED AT THE MINNEAPOLIS 
SAINT PAUL AIRPORT. REPORT ANY CURRENT OR PAST SEVERE WEATHER TO 
LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4493 9337 4480 9331 4489 9318 4490 9321
      4501 9322

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:28 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 26, 2:28 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 PM CDT THU JUL 26 2007

.DISCUSSION...
A CDFNT EXTENDED FROM NEAR LAKE SUPERIOR...CENTRAL MN INTO SE SOUTH
DAKOTA MID AFTERNOON. THE FRONT WILL CONTINUE TO ENGAGE A VERY MOIST
AND UNSTABLE AIRMASS AHEAD OF IT. SURFACE TEMPS HAVE WARMED INTO THE
WELL INTO THE 90S ACRS PORTIONS OF EAST CENTRAL MN AND WEST CENTRAL
WISCONSIN. DEWPOINTS HAVE POOLED INTO THE UPPER 60S AND LOWER 70S
INVOF OF THE FRONT.  THE MAIN SEVERE WEATHER THREAT WILL BE LARGE
HAIL...AND POSSIBLY DAMAGE WINDS...DUE TO WET MICROBURST...OTHERWISE
THE GREATEST THREAT IS HEAVY RAIN.  THE LATEST WATER VAPOR IMAGERY
DEPICTED A MOISTURE PLUME THAT EXTENDS FROM THE BAJA MEXICO INTO
ONTARIO CANADA. PRECIP WATER VALUES ARE EXPECTED OR HAD INCREASE TO
2.00 INCHES OVER PORTION OF OUR FORECAST AREA.  WITH WEAK STEERING
WINDS ALOFT...TSTMS ARE EXPECTED TO SLOW ADVANCE EAST AND SOUTH THIS
EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH AFTER SUNSET
TONIGHT...THEN HIGH PRECIP SUPERCELLS WILL BE THE MAIN WEATHER
PRODUCERS...PROVIDING SOME MUCH NEEDED RAINFALL MOST LOCATIONS.  3
HOUR FLASH FLOOD GUIDANCE VALUES ARE RUNNING OVR 3.00 INCHES.

IN THE MEDIUM AND LONG TERM...LOW PRES TROUGH OVR THE EASTERN CONUS
IS FORECAST TO RETREAT EAST OVER THE EASTERN SEABOARD AS PER THE
NAM80 AND GFS...WHILE UPPER RIDGE OVR WESTERN TWO THIRDS OF THE
NATION...RE-AMPLIFY INTO CNTRL CANADA.  NEXT SHORT WAVE FORECAST TO
MOVE THROUGH THE UPPER RIDGE EXPECTED TO MOVE INTO THE NORTHERN
PLAINS LATE WEDNESDAY.  POPS SEEM REASONABLE FOR NOW.

.AVIATION.../18Z TAF ISSUANCE/
OTHERWISE HAVE RAISED MAX TEMPS THIS AFTERNOON PARTS OF THE EAST AND
RAISED POPS A LITTLE FASTER SOUTH CENTRAL MN AND PARTS OF WEST
CENTRAL WI. PRESSURE FALLS HAVE NOW INCREASED OVER WI AND INTO SOUTH
CENTRAL MN. RUC MODEL TRENDS SHOWING LOW LEVEL CONV AND THETA E
ADVECTION FOCUSING ON EAST AND SOUTHEAST MN AND WEST CENTRAL WI BY
LATE AFTERNOON AND EVENING HOURS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&
Hazardous weather outlook, Jul 26, 4:13 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 AM CDT THU JUL 26 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
413 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT...
AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY
OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE
ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO
SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND
SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS
AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A
COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO
MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 26, 1:21 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
121 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             5 W LONG PRAIRIE        45.98N 94.97W
07/26/2007  E0.75 INCH       TODD               MN   TRAINED SPOTTER

&&

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:35 PM CDTSevere Thunderstorm WarningMPXTodd40 min
Jul 26, 2:50 PM CDTSevere Thunderstorm WarningMPXMille Lacs40 min
Jul 26, 3:07 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey53 min
Jul 26, 3:34 PM CDTSevere Thunderstorm WarningMPXKanabec41 min
Jul 26, 3:46 PM CDTSevere Thunderstorm WarningMPXChisago59 min
Jul 26, 3:50 PM CDTSevere Thunderstorm WarningMPXWashington55 min
Jul 26, 4:44 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault46 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.